Alert archive / Indiana / Tornado Warnings in 2015
Tornado Warning 15, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Jun 12, 2015, 2:26 PM CDT for Jasper County, Newton County, Indiana. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2015, 2:26 PM CDT (19:26 UTC)
- Expired
- Jun 12, 2015, 2:49 PM CDT
- In force
- 23 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Jasper County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 103 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 2:37 PM CDT | TSTM WND GST 60 | 5 W Rensselaer, IN | ESTIMATED BETWEEN 60-70 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
114
WFUS53 KLOT 121926
TORLOT
INC073-111-122000-
/O.NEW.KLOT.TO.W.0015.150612T1926Z-150612T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
226 PM CDT FRI JUN 12 2015
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL NEWTON COUNTY IN NORTHWESTERN INDIANA...
SOUTHWESTERN JASPER COUNTY IN NORTHWESTERN INDIANA...
* UNTIL 300 PM CDT
* AT 226 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR FORESMAN...MOVING EAST AT 30 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
RENSSELAER AND SURREY AROUND 240 PM CDT.
COLLEGEVILLE AROUND 245 PM CDT.
PLEASANT RIDGE AROUND 255 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE MOUNT
AYR.
INCLUDING THE FOLLOWING INTERSTATE...
INDIANA I-65 BETWEEN MILE MARKERS 207 AND 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4085 8740 4098 8741 4101 8707 4084 8707
TIME...MOT...LOC 1926Z 275DEG 25KT 4092 8732
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
CMS2 follow-up statements
403
WWUS53 KLOT 121936
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
236 PM CDT FRI JUN 12 2015
INC073-111-122000-
/O.CON.KLOT.TO.W.0015.000000T0000Z-150612T2000Z/
NEWTON IN-JASPER IN-
236 PM CDT FRI JUN 12 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR EAST
CENTRAL NEWTON AND SOUTHWESTERN JASPER COUNTIES...
AT 236 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR COLLEGEVILLE...OR NEAR FORESMAN...MOVING EAST AT 25
MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
RENSSELAER AND COLLEGEVILLE AROUND 245 PM CDT.
PLEASANT RIDGE AROUND 255 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE MOUNT
AYR.
INCLUDING THE FOLLOWING INTERSTATE...
INDIANA I-65 BETWEEN MILE MARKERS 208 AND 217.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4086 8731 4097 8732 4101 8707 4084 8707
TIME...MOT...LOC 1936Z 275DEG 24KT 4091 8724
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
CMS515
WWUS53 KLOT 121949
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
249 PM CDT FRI JUN 12 2015
INC073-111-121958-
/O.CAN.KLOT.TO.W.0015.000000T0000Z-150612T2000Z/
NEWTON IN-JASPER IN-
249 PM CDT FRI JUN 12 2015
...THE TORNADO WARNING FOR EAST CENTRAL NEWTON AND SOUTHWESTERN
JASPER COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4086 8731 4097 8732 4101 8707 4084 8707
TIME...MOT...LOC 1948Z 275DEG 25KT 4090 8716
$$
CMSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jun 12, 1:54 PM CDT, 32 minutes earlier.
Area forecast discussion, Jun 12, 1:54 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 154 PM CDT FRI JUN 12 2015 .MESOSCALE DISCUSSION... 143 PM CDT WHILE MUCH COOLER AIR AND FOG/DRIZZLE HAS OVERSPREAD MUCH OF NORTHERN ILLINOIS AND FAR NORTHWEST INDIANA NEAR THE LAKE...A VERY WARM AND MOIST ENVIRONMENT REMAINS SOUTH OF A QUASI STATIONARY BOUNDARY. MODERATE INSTABILITY IN THE PRESENCE OF MID 70 DEWPOINT AIR IS PRESENT ACROSS EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA...FROM STREATOR ILLINOIS NORTHEAST TO VALPARAISO INDIANA. DECENT LOW/MID LEVEL CONVERGENCE SOUTH OF THIS BOUNDARY AND AHEAD OF SURFACE LOW TO THE WEST WITH SEVERAL MID LEVEL WAVES MOVING THROUGH THE REGION...WILL AID IN FURTHER DEVELOPMENT IN THIS LOCATION WITH AN INCREASE IN INTENSITY LIKELY. AT LEAST ISOLATED STRONG TO SEVERE THUNDERSTORM DEVELOPMENT IS APPEARING POSSIBLE IN THE VERY NEAR TERM...WITH DAMAGING WINDS AND HAIL THE MAIN THREAT. RODRIGUEZ && .SHORT TERM... 400 AM CDT TODAY THROUGH TONIGHT... MAIN FORECAST CONCERNS IN THE NEAR TERM ARE TIMING ROUNDS OF RAIN AND THUNDERSTORMS TODAY...AND ASSOCIATED PRECIP AMOUNTS. HAVE ELECTED TO CANCEL A PORTION OF THE FLASH FLOOD WATCH ACROSS ABOUT THE NORTHERN HALF OF THE CWA...BASED ON PROGRESSIVE NATURE OF OVERNIGHT CONVECTION. WILL HANG ON TO THE SOUTHERN HALF...ROUGHLY I-80 SOUTHWARD...THROUGH THE 15Z/10 AM CDT EXPIRATION BASED ON EXTRAPOLATED TRACK OF NEXT MCS CURRENTLY MOVING INTO WEST CENTRAL IL PER REGIONAL RADAR MOSAIC AT 0830Z. 00Z UPPER AIR ANALYSIS AND OVERNIGHT GOES WATER VAPOR IMAGERY DEPICT A FAIRLY DEEP UPPER TROUGH PROPAGATING INTO THE UPPER MISSISSIPPI VALLEY...WITH SURFACE LOW PRESSURE ANALYZED OVER EASTERN IA EARLY THIS MORNING. A WARM FRONT EXTENDS EAST FROM THE LOW ACROSS NORTHERN IL/NORTHWEST IN...ROUGHLY ALONG THE I-80 CORRIDOR...THOUGH THE SURFACE WIND/THERMAL FIELD HAS BEEN DISTURBED BY A SERIES OF CONVECTIVE COMPLEXES OVERNIGHT. CLUSTER OF THUNDERSTORMS OVER WEST CENTRAL IL APPEARS TO BE ASSOCIATED WITH AN MCV OR SMALL SHORT WAVE...AND EXTRAPOLATION OF CIRCULATION NOTED NEAR THE IA/MO/IL BORDER INTERSECTION WOULD TAKE THIS FEATURE ACROSS THE SOUTHERN HALF OF THE CWA THROUGH ABOUT 15Z/10 AM CDT. CONVECTIVE CELLS OVERNIGHT HAVE SHOWN A FAIRLY PROGRESSIVE NORTHEAST MOVEMENT...THOUGH THE POTENTIAL FOR BACKBUILDING/TRAINING STORMS APPEARS TO INCREASE THIS MORNING AS THE 925-850 MB WINDS VEER MORE WESTERLY. THIS...COMBINED WITH PWATS IN EXCESS OF 1.65 INCHES IN UPSTREAM 00Z RAOB AT KTOP... SUGGEST SOME POTENTIAL FOR LOCALLY HEAVY RAINFALL OVER OUR SOUTHERN CWA...PORTIONS OF WHICH HAVE SEEN A COUPLE OF ROUNDS OF HEAVY RAINFALL THIS PAST WEEK. RAIN/EMBEDDED THUNDER EXPECTED TO AFFECT THE NORTHERN CWA AS WELL...HOWEVER WEAKER MUCAPE VALUES AND DECREASING MOISTURE TRANSPORT THIS MORNING ARGUE AGAINST WIDESPREAD HEAVY RAIN THREAT THERE. SURFACE LOW OVER EASTERN IOWA IS PROGGED TO PROPAGATE SLOWLY EAST ACROSS THE FORECAST AREA INTO THIS AFTERNOON...AS MAIN UPPER TROUGH MOVES ACROSS THE REGION. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE MOSTLY LIKELY ALONG/SOUTH OF THE LOW TRACK AND TRAILING COLD FRONTAL BOUNDARY THIS AFTERNOON...AGAIN FAVORING THE SOUTH/SOUTHEASTERN COUNTIES OF THE FORECAST AREA. COOL/MORE STABLE NORTH-NORTHEAST WINDS SHOULD LIMIT THUNDERSTORM THREAT NORTHWEST OF A PERU-CHICAGO LINE...WITH AREAS MAINLY EAST/SOUTH OF I-55/I-80 MAINTAINING BEST THUNDER ATTENDANT SEVERE THREAT THIS AFTERNOON. BULK SHEAR IN 0-6 KM LAYER IN 30-40 KT THIS AFTERNOON ATOP 1000-2000 J/KG MLCAPE SUGGEST POTENTIAL FOR ORGANIZED STORMS/LINE SEGMENTS AND A DAMAGING WIND THREAT...THOUGH DISCRETE CELLS COULD PRESENT A HAIL THREAT...WITH TORNADO THREAT RELATIVELY LOW WITH SYNOPTIC SOUTHWESTERLY VEERED LOW LEVEL FLOW. ANY ACTIVITY SHOULD PUSH OFF TO THE EAST/SOUTHEAST THIS EVENING AS THE COLD FRONT SAGS SOUTH-SOUTHEAST INTO CENTRAL IL/IN. TEMPS EXPECTED TO SHOW A LARGE RANGE TODAY...WITH NORTH-NORTHEAST LOW LEVEL WINDS AND RESIDUAL CLOUD COVER AND SHOWERS KEEPING TEMPS IN THE 60S NORTH...WHILE FAR SOUTH COUNTIES SOUTH OF THE LOW MAY TAG THE MID-UPPER 80S ESPECIALLY IF ENOUGH SUN FILTERS THROUGH. COOLER 50S/60S FOR MINS TONIGHT. RATZER && .LONG TERM... 426 AM CDT SATURDAY NIGHT THROUGH THURSDAY... WEAK SURFACE HIGH PRESSURE WILL SLIP ACROSS THE NORTHERN GREAT LAKES REGION SATURDAY AS THE COLD FRONT SETTLES SOUTH OF THE CWA ACROSS CENTRAL IL/IN. DRIER BUT COOLER CONDITIONS ARE ANTICIPATED AS NORTHEAST LOW LEVEL FLOW SPREADS AIR OFF OF THE LAKE...RESULTING IN A GRADIENT IN TEMPS FROM THE LOW-MID 60S NEAR LAKE MICHIGAN TO NEAR 80 FAR WEST AND 80-85 ACROSS THE FAR SOUTHERN TIER OF CWA COUNTIES. THE LULL IN PRECIP POTENTIAL DOESN'T LAST TOO LONG HOWEVER...AS GUIDANCE INDICATES OUR OLD FRONT LIFTING BACK NORTH AS A WARM FRONT SATURDAY NIGHT INTO SUNDAY AND SETTING THE STAGE FOR SEVERAL ROUNDS OF SHOWERS/THUNDERSTORMS AGAIN THROUGH MONDAY BEFORE THE NEXT SURFACE WAVE AND COLD FRONT PUSH THROUGH THE AREA. WHILE HIGH PRESSURE SLIDES ACROSS THE NORTHERN LAKES TUESDAY/TUESDAY NIGHT... THE FLOW ALOFT REMAINS FAIRLY ZONAL AND ALLOWS THE COLD FRONT TO BECOME STATIONARY AGAIN NOT FAR TO OUR SOUTH. MODELS ARE IN GENERAL AGREEMENT IN DEPICTING A MODEST SHORT WAVE MOVING THROUGH THE FLOW TUESDAY NIGHT THROUGH WEDNESDAY WHICH YET AGAIN LIFTS THE FRONT BACK NORTH...KEEPING THE POTENTIAL FOR PERIODIC SHOWERS/STORMS IN THE FORECAST THROUGH THE EXTENDED PERIOD. RATZER && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 18Z... * LIGHT RAIN BECOMING DRIZZLE THEN ENDING EARLY THIS AFTERNOON. * VSBYS WILL REMAIN BETWEEN 2-4SM LIFTING TO ARND 4-6SM LATE AFTN/EVE. PATCHY FOG MAY DEVELOP OVERNIGHT...AND REDUCE VSBYS FURTHER. * IFR CIGS LIKELY TO PERSIST...MAY SEE A BRIEF IMPROVEMENT TO CIGS EARLY THIS EVE THEN TREND BACK TOWARDS IFR. * LIGHT EAST/NORTHEAST WINDS THRU TONIGHT...SPEEDS HOVER BETWEEN 4-9KT...MAY HAVE A PERIOD OF CALM WINDS. EAST/NORTHEAST FLOW CONTINUES AGAIN SAT. BEACHLER //DISCUSSION...UPDATED 18Z... LOW CLOUDS AND PATCHY RAIN HAS PERSISTED ACROSS THE REGION EARLY THIS AFTERNOON. THE TREND HAS BEEN FURTHER EAST/SOUTHEAST WITH THE PRECIP...SO EXPECT THE RAIN TO END RELATIVELY SOON ACROSS FAR NORTHEAST IL/NORTHWEST IN OR AT LEAST BY 22Z AND SHIFT SOUTHEAST OF THE TAF SITES. VISIBLE IMAGERY SHOWS CONSIDERABLE CLOUDS EXTENDING FROM THE CENTRAL PLAINS STRETCHING NORTHEAST ACROSS NORTHERN IL INTO LOWER MICHIGAN. THIS BOUNDARY OF CLOUDS WILL LINGER THIS EVENING...WITH GUIDANCE INDICATING THE LOW CLOUDS WILL LIKELY STICK AROUND OVERNIGHT AND INTO SAT MORNING. HAVE TRENDED IN THIS DIRECTION WITH THE LATEST TAF...KEEPING THE MENTION OF IFR CIGS THRU TONIGHT...AND COULD SEE A FEW PATCHES OF LIFR CIGS OVERNIGHT. GIVEN THE LACK OF STRONG WINDS...AND MOIST ENVIRONMENT...SOME LOWER CIGS MAY DEVELOP FOR A PERIOD WITH A FEW PATCHES OF LIFR CIGS. FOR SATURDAY LOW CLOUDS WILL BEGIN TO LIFT BY LATE MORNING/EARLY AFTN...POSSIBLY TRENDING BACK TOWARDS HIGH END MVFR OR VFR CONDS. WINDS WILL REMAIN EAST/NORTHEAST WITH SPEEDS HOVERING ARND 5-9KT. BEACHLER //ORD AND MDW CONFIDENCE...UPDATED 18Z... * HIGH CONFIDENCE IN CIGS REMAINING IFR THIS EVE...MEDIUM CONFIDENCE IN CIGS OVERNIGHT. * MEDIUM/HIGH CONFIDENCE IN WIND DIR/SPEED THIS EVENING THRU SAT. * MEDIUM/HIGH CONFIDENCE IN TIMING OF PRECIP ENDING THIS AFTN...MEDIUM CONFIDENCE IN PRECIP REMAINING SOUTH OF TAF SITES OVERNIGHT/SAT. BEACHLER //OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z... SATURDAY NIGHT...CHANCE TSRA LATE. MVFR POSSIBLE. EAST WINDS. SUNDAY...SHRA/TSRA LIKELY. STRONG/GUSTY SOUTHWEST WINDS. MONDAY...SHRA/TSRA LIKELY. WESTERLY WINDS. TUESDAY AND WEDNESDAY...CHANCE OF SHRA/TSRA. NORTHWEST WINDS. THURSDAY...VFR. NORTHEAST WINDS. MDB && .MARINE... 408 AM CDT SURFACE LOW PRESSURE OVER SOUTH-CENTRAL IOWA THIS MORNING WILL TRACK EAST ACROSS THE FAR SOUTHERN TIP OF LAKE MICHIGAN...OR JUST TO THE SOUTH OF THE SOUTHERN SHORE. EAST TO NORTHEAST WINDS WILL CONTINUE ACROSS THE LAKE AND TURN A BIT MORE NORTHERLY INTO THE AFTERNOON. THE EXCEPTION MAY BE THE FAR SOUTHERN TIP OF THE LAKE WHICH MAY SEE A PERIOD OF SOUTH TO SOUTHEAST WINDS AS THE LOW PASSES THIS MORNING...BUT THEY WOULD QUICKLY TURN BACK TO NORTH OR NORTHEAST. THE STRONGEST SPEEDS WILL BE ACROSS THE CENTRAL PART OF THE LAKE WHERE THE PRESSURE GRADIENT WILL BE TIGHTEST BETWEEN THE PASSING LOW AND AN AREA OF HIGH PRESSURE ACROSS LAKE SUPERIOR. THE PRESSURE GRADIENT WILL THEN WEAKEN ACROSS THE ENTIRE LAKE SATURDAY LIKELY RESULTING IN AN ONSHORE FLOW AROUND THE LAKE. LOW PRESSURE WILL THEN MOVE FROM THE CENTRAL PLAINS TO NORTHERN LOWER MICHIGAN SUNDAY AND SUNDAY NIGHT ALLOWING ANOTHER WARM FRONT TO BISECT THE LAKE BEFORE A COLD FRONT SWEEPS THROUGH SOME TIME MONDAY. THE COLD FRONT WILL BRING NORTHWESTERLY WINDS INTO MONDAY NIGHT WHICH WILL WEAKEN AND TURN EASTERLY OR ONSHORE TUESDAY AS HIGH PRESSURE MOVES OVERHEAD. ANOTHER LOW MAY AFFECT THE REGION LATER WEDNESDAY FOLLOWED BY THE PASSAGE OF ANOTHER FOR THE END OF THE WEEK. MDB && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 12, 11:44 AM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1144 AM CDT FRI JUN 12 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 131645- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1144 AM CDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...THE STRONGEST OF WHICH MAY PRODUCE: FREQUENT CLOUD TO GROUND LIGHTNING. LOCALIZED FLOODING. ISOLATED WIND GUSTS OVER 60 MPH. QUARTER TO GOLFBALL SIZED HAIL. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE MAINLY ALONG AND SOUTH OF INTERSTATE 80 THROUGH THE EARLY EVENING HOURS. DISCUSSION: THUNDERSTORMS WILL AFFECT AREAS MAINLY ALONG AND SOUTH OF INTERSTATE 80 TODAY. THERE IS THE POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOODING. STORMS THIS MORNING AND EARLY AFTERNOON ARE NOT EXPECTED TO BE SEVERE...BUT BY MID TO LATE AFTERNOON A FEW STORMS COULD BE SEVERE...WITH THE MAIN THREAT DAMAGING WIND GUSTS AND LARGE HAIL. THUNDERSTORMS SHOULD SHIFT SOUTHEAST OF THE REGION BY EARLY EVENING. PORTIONS OF THE IROQUOIS...KANKAKEE...AND ILLINOIS RIVERS WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS MAINLY SATURDAY AFTERNOON THROUGH MONDAY...AND AGAIN WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...IN AREAS SOUTH OF INTERSTATE 80.. && LMZ740>745-131645- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1144 AM CDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY SOUTHEAST OF CHICAGO THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS MAINLY SATURDAY AFTERNOON THROUGH MONDAY NIGHT...AND AGAIN WEDNESDAY INTO THURSDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-131645- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1144 AM CDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE FAR SOUTH PART OF THE LAKE THIS AFTERNOON. AREAS OF FOG ARE LIKELY ON THE LAKE THROUGH TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PERIODIC CHANCES OF THUNDERSTORMS ARE EXPECTED MAINLY LATE SATURDAY AFTERNOON THROUGH MONDAY NIGHT...AND AGAIN WEDNESDAY INTO THURSDAY. && KMD VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Special weather statement, Jun 12, 2:18 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
218 PM CDT FRI JUN 12 2015
ILZ033-039-121945-
IROQUOIS IL-FORD IL-
218 PM CDT FRI JUN 12 2015
...SPECIAL WEATHER STATEMENT FOR SOUTHERN FORD AND SOUTHWESTERN
IROQUOIS COUNTIES UNTIL 245 PM CDT...
AT 218 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BUCKLEY...OR 9 MILES NORTH OF PAXTON...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ONARGA... BUCKLEY... MELVIN...
LODA... ROBERTS... THAWVILLE...
INCLUDING THE FOLLOWING INTERSTATE...
I-57 BETWEEN MILE MARKERS 264 AND 278.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4059 8835 4062 8826 4062 8824 4063 8823
4071 8799 4049 8789 4048 8826
TIME...MOT...LOC 1918Z 252DEG 19KT 4058 8816
CMSThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:54 PM CDT | Special Weather Statement | LOT | Benton | 51 min |
| Jun 12, 3:05 PM CDT | Severe Thunderstorm Warning | LOT | Benton, Jasper, Newton | 40 min |
| Jun 12, 3:21 PM CDT | Areal Flood Advisory | LOT | Benton, Jasper, Newton | 3 hr |
| Jun 12, 3:48 PM CDT | Severe Thunderstorm Warning | LOT | Benton | 27 min |
Nearby
Tornado Warnings in Indiana, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.